Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 253, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 9, 2022, 3:24 PM PDT for Nye County, Nevada. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2022, 3:24 PM PDT (22:24 UTC)
- Expired
- Sep 9, 2022, 5:15 PM PDT
- In force
- 111 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Nye County, NV
The radar
The Las Vegas radar (KESX), 223 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -401 J/kg
- Mixed-layer LCL
- 2961 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
644
WGUS55 KVEF 092224
FFWVEF
NVC023-100015-
/O.NEW.KVEF.FF.W.0253.220909T2224Z-220910T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
324 PM PDT Fri Sep 9 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Nye County in south central Nevada...
* Until 515 PM PDT.
* At 324 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar indicates that between
0.75 and 1.5 inches of rain have fallen. Additional rainfall
amounts up to 1 inch are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
mainly rural areas of Central Nye County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3744 11643 3737 11631 3720 11626 3710 11634
3708 11644 3711 11664 3728 11665 3737 11659
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MS2 follow-up statements
725
WGUS75 KVEF 092307
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
407 PM PDT Fri Sep 9 2022
NVC023-100015-
/O.CON.KVEF.FF.W.0253.000000T0000Z-220910T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nye NV-
407 PM PDT Fri Sep 9 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT THIS
AFTERNOON FOR CENTRAL NYE COUNTY...
At 407 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Radar indicates between 1.0 and 1.5
inches of rain have fallen. Additional rainfall amounts up to 1 inch
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
mainly rural areas of Central Nye County
The Pahute Mesa rain gauge has recorded 1.03 inches of precipitation
so far, with 0.93 inches of that precipitation falling within a one
hour period.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3744 11643 3737 11631 3720 11626 3710 11634
3708 11644 3711 11664 3728 11665 3737 11659
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MS949
WGUS75 KVEF 100007
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
507 PM PDT Fri Sep 9 2022
NVC023-100017-
/O.EXP.KVEF.FF.W.0253.000000T0000Z-220910T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nye NV-
507 PM PDT Fri Sep 9 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 515 PM PDT THIS AFTERNOON FOR
CENTRAL NYE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3744 11643 3737 11631 3720 11626 3710 11634
3708 11644 3711 11664 3728 11665 3737 11659
$$
MSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 2:24 PM PDT, 1 hour earlier.
Area forecast discussion, Sep 9, 2:24 PM PDT, 1 hour before
Area Forecast Discussion National Weather Service Las Vegas NV 224 PM PDT Fri Sep 9 2022 .SYNOPSIS...Tropical Storm Kay will bring deep moisture to the Desert Southwest through Saturday. Flash Flood Watches have been issued for much of southeastern California, as well as parts of southern Nevada and northwest Arizona. Moisture from Kay will linger over the region through early next week before the remnant circulation eventually moves inland, keeping chances of showers and thunderstorms in the forecast. There are some signs of drying late in the week. && .SHORT TERM...through Sunday night. First reports of rain have finally been received from the Morongo Basin early this afternoon. This was associated with the outermost fringes of Tropical Storm Kay, which was looking neither healthy nor very tropical as it has weakened from its wobble over the Baja peninsula plus colder ocean waters. As expected, temperatures have come down from yesterday, especially under Kay's cirrus canopy which covered areas along and south of a line from Olancha to Desert Rock to Colorado City. Very sticky air had made it as far north as the Coachella Valley, with a dewpoint of 75F at Thermal. This air will continue to trek north, fueling the potential for heavy rain over the Mojave Desert over the weekend. High resolution models have neither model to model nor run to run continuity in placing the bands of heaviest precip, which is not especially surprising, so have chosen to leave the Flood Watch in place rather than trying to be any more specific. In short: some places are going to receive heavy rain, some places a very short distance away are going to receive much less, and differentiating the heavy rain location from the not-heavy-rain location nearby will be possible at very short time ranges. Coarser resolution models have been in agreement for a while that precipitable water values will drop substantially on Sunday, but whether that will translate into an end to the flooding threat will depend on how much rain falls through Saturday night. .LONG TERM...Monday through Friday. Approaching trough pushing into the Western US next week will begin to absorb some of the midlevel remains of Kay keeping the chances of showers and thunderstorms alive Monday and Tuesday. By midweek, chances will begin to shift eastward, favoring the Southern Great Basin and Northwest Arizona while points further west start to dry out. Temperatures will remain on the cool side of normal thanks to the abundance of moisture and decreasing heights under the western trough. && .AVIATION...For Harry Reid...South to southeast winds around 10KT this afternoon will occasionally gust up to 20KT 21Z through 02Z this evening. Expecting the the valley to remain dry this afternoon with the closest precipitation chances being in the mountains to the west, moving off the the north and west. Increasing mid to high clouds are likely this afternoon. Moderate confidence in the overnight through Saturday afternoon forecast. Precipitation chances increase overnight, especially after 06Z, as moisture from the tropical system off the California coast move north. Expecting a band of showers to move into the valley around around 08Z, with the best chance for rain and higher impacts being around 12Z through about 18Z. Periodic rain and CIGs to 8000ft or less are possible with the this band of precipitation. After 18Z, there should be a lull in the precipitation in the valley and CIGs should improve slightly from when the rain band moves through Saturday morning. South winds overnight will remain above 10KT through around 09Z, but gusts should end after sunset. Light winds less than 10KT are likely Saturday morning through the afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...There will be some shower and thunderstorm activity this afternoon, mainly over the mountains of southern California as well as southwest portions of the Great Basin. Best chance should be in and around KBIH this afternoon, with occasional thunderstorms and gusty winds possible at KBIH this afternoon and early evening. Breezy south to southeast winds are expected today, with gusts 20- 25KT likely at times. Winds will diminish after sunset. Overnight, expecting precipitation chances to increase for south to north through the night associated with the incoming tropical system. Rain will be possible through southern Nevada, Southern Mohave County, and southern Inyo County tonight through Saturday mid- morning. Expecting off and on rain bands as opposed to a large area of rain for precipitation activity. Showers are possible at all TAF sites at some point through the TAF period. With the rain, expect CIGS 5000-8000ft at times, as well as visibility down to 5SM with any heavier rain. Winds will fall to 10KT or less at all TAF sites except for KDAG which will see continued east winds 10-15KT through the night and Saturday morning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Outler AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.